Alert archive / Texas / Tornado Warnings in 2011

Tornado Warning 14, NWS San Angelo, TX

April 24, 2011Callahan County, Jones County, Taylor County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 24, 2011, 4:22 PM CDT for Callahan County, Jones County, Taylor County, Texas. It was in force for 38 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2011, 4:22 PM CDT (21:22 UTC)
Expired
Apr 24, 2011, 5:00 PM CDT
In force
38 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Callahan County, TX, Jones County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 41 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 4:24 PM CDTTORNADO3 N Potosi, TX
Apr 24, 4:30 PM CDTHAIL 1.53 Ne Abilene, TXNEAR ACU CAMPUS
Apr 24, 4:32 PM CDTHAIL 2Dyess Afb, TX
Apr 24, 4:34 PM CDTTORNADO3 E Potosi, TX
Apr 24, 4:40 PM CDTHAIL 2.5Abilene, TXAT THE ABILENE AIRPORT REPORTED BY ATCT OBSERVER
Apr 24, 4:40 PM CDTHAIL 2.75Abilene, TX
Apr 24, 4:45 PM CDTHAIL 4.51 S Abilene, TX
Apr 24, 4:50 PM CDTHAIL 2.75Abilene, TX
Apr 24, 4:57 PM CDTHAIL 3.52 S Abilene, TXFIRE DEPARTMENT MEASURED 3.5 INCH HAIL 2 MILES SOUTH OF ABILENE.
Apr 24, 4:57 PM CDTHAIL 3.53 Ese Abilene, TX3 TO 4 INCH HAIL AT THE ABILENE AIRPORT REPORTED BY ATCT OBSERVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 2:19 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1821 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WFUS54 KSJT 242122
TORSJT
TXC059-253-441-242200-
/O.NEW.KSJT.TO.W.0014.110424T2122Z-110424T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
422 PM CDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN JONES COUNTY IN WEST CENTRAL TEXAS...
  NORTHEASTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS...
  NORTHWESTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 500 PM CDT

* AT 418 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS 3 MILES NORTH OF VIEW...OR 11 MILES SOUTHWEST OF
  ABILENE...MOVING EAST AT 20 MPH.

  IN ADDITION TO DANGEROUS TORNADIC WINDS...OTHER HAZARDS INCLUDE...
  LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE.
  POTENTIALLY DEADLY LIGHTNING.

* THE TORNADO IS EXPECTED TO BE NEAR...
  ABILENE BY 450 PM CDT...
  POTOSI AND HAMBY BY 500 PM CDT...

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 272 AND 295.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3260 9961 3257 9961 3252 9961 3252 9960
      3230 9958 3234 9997 3252 9996
TIME...MOT...LOC 2122Z 263DEG 16KT 3238 9988

$$
6 follow-up statements
453 
WWUS54 KSJT 242136
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
436 PM CDT SUN APR 24 2011

TXC059-253-441-242200-
/O.CON.KSJT.TO.W.0014.000000T0000Z-110424T2200Z/
JONES TX-TAYLOR TX-CALLAHAN TX-
436 PM CDT SUN APR 24 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR AND SOUTHEASTERN JONES
COUNTIES...

AT 435 PM CDT...THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR
DYESS AFB...OR 6 MILES SOUTHWEST OF ABILENE...MOVING EAST AT 20 MPH. 
TRAINED WEATHER SPOTTERS REPORTED HEN EGG SIZED HAIL.

  STORM HAZARDS INCLUDE...
  DANGEROUS TORNADIC WINDS.
  LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE.

  WITH POSSIBLE STORM IMPACTS...
  OVERTURNED VEHICLES...
  DAMAGE TO TREES...SOME MAY BE UPROOTED...
  DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES.
  DENTED VEHICLES
  MODERATE ROOF DAMAGE
  MAY BREAK WINDOWS ON VEHICLES AND HOMES
  MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED.

THE TORNADO WILL BE NEAR...
  ABILENE AND IMPACT BY 450 PM CDT...
  POTOSI AND HAMBY BY 500 PM CDT...

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 272 AND 295.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3260 9961 3257 9961 3252 9961 3252 9960
      3230 9958 3234 9997 3252 9996
TIME...MOT...LOC 2136Z 263DEG 16KT 3239 9981

$$
825 
WWUS54 KSJT 242139
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
439 PM CDT SUN APR 24 2011

TXC059-253-441-242200-
/O.CON.KSJT.TO.W.0014.000000T0000Z-110424T2200Z/
JONES TX-TAYLOR TX-CALLAHAN TX-
439 PM CDT SUN APR 24 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR AND SOUTHEASTERN JONES
COUNTIES...

AT 435 PM CDT...THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR
DYESS AFB...OR 6 MILES SOUTHWEST OF ABILENE...MOVING EAST AT 20 MPH. 
TRAINED WEATHER SPOTTERS REPORTED TENNIS BALL SIZED HAIL.

  STORM HAZARDS INCLUDE...
  DANGEROUS TORNADIC WINDS.
  LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE.

  WITH POSSIBLE STORM IMPACTS...
  OVERTURNED VEHICLES...
  DAMAGE TO TREES...SOME MAY BE UPROOTED...
  DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES.
  DENTED VEHICLES
  MODERATE ROOF DAMAGE
  MAY BREAK WINDOWS ON VEHICLES AND HOMES
  MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED.

THE TORNADO WILL BE NEAR...
  ABILENE AND IMPACT BY 450 PM CDT...
  POTOSI AND HAMBY BY 500 PM CDT...

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 272 AND 295.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3260 9961 3257 9961 3252 9961 3252 9960
      3230 9958 3234 9997 3252 9996
TIME...MOT...LOC 2139Z 263DEG 16KT 3239 9979

$$
816 
WWUS54 KSJT 242140
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
440 PM CDT SUN APR 24 2011

TXC059-253-441-242200-
/O.CON.KSJT.TO.W.0014.000000T0000Z-110424T2200Z/
JONES TX-TAYLOR TX-CALLAHAN TX-
440 PM CDT SUN APR 24 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR AND SOUTHEASTERN JONES
COUNTIES...

AT 435 PM CDT...THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR
DYESS AFB...OR 6 MILES SOUTHWEST OF ABILENE...MOVING EAST AT 20 MPH. 
TRAINED WEATHER SPOTTERS REPORTED BASEBALL SIZED HAIL.

  STORM HAZARDS INCLUDE...
  DANGEROUS TORNADIC WINDS.
  LARGE DAMAGING HAIL UP TO BASEBALL BALL SIZE.

  WITH POSSIBLE STORM IMPACTS...
  OVERTURNED VEHICLES...
  DAMAGE TO TREES...SOME MAY BE UPROOTED...
  DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES.
  DENTED VEHICLES
  MODERATE ROOF DAMAGE
  MAY BREAK WINDOWS ON VEHICLES AND HOMES
  MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED.

THE TORNADO WILL BE NEAR...
  ABILENE AND IMPACT BY 450 PM CDT...
  POTOSI AND HAMBY BY 500 PM CDT...

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 272 AND 295.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3260 9961 3257 9961 3252 9961 3252 9960
      3230 9958 3234 9997 3252 9996
TIME...MOT...LOC 2140Z 263DEG 16KT 3239 9979

$$
698 
WWUS54 KSJT 242144
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
444 PM CDT SUN APR 24 2011

TXC059-253-441-242200-
/O.CON.KSJT.TO.W.0014.000000T0000Z-110424T2200Z/
JONES TX-TAYLOR TX-CALLAHAN TX-
444 PM CDT SUN APR 24 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR AND SOUTHEASTERN JONES
COUNTIES...

AT 439 PM CDT...THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR
DYESS AFB...OR NEAR ABILENE...MOVING EAST AT 20 MPH. TRAINED WEATHER 
SPOTTERS REPORTED TENNIS BALL SIZED HAIL.

  STORM HAZARDS INCLUDE...
  DANGEROUS TORNADIC WINDS.
  LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE.

  WITH POSSIBLE STORM IMPACTS...
  OVERTURNED VEHICLES...
  DAMAGE TO TREES...SOME MAY BE UPROOTED...
  DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES.
  DENTED VEHICLES
  MODERATE ROOF DAMAGE
  MAY BREAK WINDOWS ON VEHICLES AND HOMES
  MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED.

THE TORNADO WILL BE NEAR...
  ABILENE AND IMPACT BY 450 PM CDT...
  POTOSI AND HAMBY BY 500 PM CDT...

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 272 AND 295.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3260 9961 3257 9961 3252 9961 3252 9960
      3230 9958 3234 9997 3252 9996
TIME...MOT...LOC 2144Z 263DEG 16KT 3239 9976

$$
325 
WWUS54 KSJT 242150
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
450 PM CDT SUN APR 24 2011

TXC059-253-441-242200-
/O.CON.KSJT.TO.W.0014.000000T0000Z-110424T2200Z/
JONES TX-TAYLOR TX-CALLAHAN TX-
450 PM CDT SUN APR 24 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR AND SOUTHEASTERN JONES
COUNTIES...

AT 448 PM CDT...THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR
ABILENE...MOVING EAST AT 20 MPH. TRAINED WEATHER SPOTTERS REPORTED 
SOFTBALL SIZED HAIL.

  STORM HAZARDS INCLUDE...
  DANGEROUS TORNADIC WINDS.
  LARGE DAMAGING HAIL UP TO SOFTBALL SIZE.

  WITH POSSIBLE STORM IMPACTS...
  OVERTURNED VEHICLES...
  DAMAGE TO TREES...SOME MAY BE UPROOTED...
  DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES.
  CATASTROPHIC VEHICLE DAMAGE
  CATASTROPHIC ROOF DAMAGE
  SHATTERED WINDOWS ON VEHICLES AND HOMES
  POTENTIALLY DEADLY TO PEOPLE...PETS...AND LIVESTOCK LEFT
 UNPROTECTED.

THE TORNADO WILL BE NEAR...
  POTOSI BY 455 PM CDT...
  HAMBY BY 500 PM CDT...

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 272 AND 295.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3260 9961 3257 9961 3252 9961 3252 9960
      3230 9958 3234 9997 3252 9996
TIME...MOT...LOC 2151Z 263DEG 16KT 3239 9972

$$
801 
WWUS54 KSJT 242158
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
458 PM CDT SUN APR 24 2011

TXC059-253-441-242200-
/O.CON.KSJT.TO.W.0014.000000T0000Z-110424T2200Z/
JONES TX-TAYLOR TX-CALLAHAN TX-
458 PM CDT SUN APR 24 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR AND SOUTHEASTERN JONES
COUNTIES...

AT 456 PM CDT...THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR
POTOSI...OR NEAR ABILENE...MOVING EAST AT 20 MPH. TRAINED WEATHER 
SPOTTERS REPORTED 3 TO 4 INCH HAIL.

  STORM HAZARDS INCLUDE...
  DANGEROUS TORNADIC WINDS.
  LARGE DAMAGING HAIL UP TO SOFTBALL SIZE.

  WITH POSSIBLE STORM IMPACTS...
  OVERTURNED VEHICLES...
  DAMAGE TO TREES...SOME MAY BE UPROOTED...
  DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES.
  CATASTROPHIC VEHICLE DAMAGE
  CATASTROPHIC ROOF DAMAGE
  SHATTERED WINDOWS ON VEHICLES AND HOMES
  POTENTIALLY DEADLY TO PEOPLE...PETS...AND LIVESTOCK LEFT
 UNPROTECTED.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR AND SOUTHEASTERN JONES
COUNTIES.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 274 AND 295.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3248 9992 3260 9961 3252 9961 3252 9960
      3230 9958 3234 9997
TIME...MOT...LOC 2158Z 263DEG 16KT 3239 9968

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 12:48 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Apr 24, 12:48 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1248 PM CDT SUN APR 24 2011

.UPDATE...
SEE 18Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...

AFTERNOON AND EVENING CONCERNS WITH THUNDERSTORM CHANCES WILL
STILL BE THE MAIN ISSUE IN THE TERMINALS TODAY. CU FIELD
DEVELOPING ALONG THE STATIONARY BOUNDARY JUST SOUTH OF ABILENE AND
SWEETWATER...AN EXPECT STORMS TO DEVELOP IN THAT AREA BY 21Z. NOT
SURE JUST HOW WIDESPREAD THEY WILL BE...BUT ENOUGH TO MENTION A
VCTS AND A CB GROUP FOR THE AFTERNOON AT KABI. FARTHER SOUTH...CU
FIELD IS JUST NOW STARTING TO BECOME MORE ENHANCED ACROSS THE
CONCHO VALLEY AS WELL...SO A FEW STORMS APPROACHING KSJT WILL ALSO
BE POSSIBLE. TO THE SOUTHEAST...MVFR CIGS WITH STRATUS SHOULD
CONTINUE FOR SEVERAL MORE HOURS...BEFORE BREAKING AND LIFTING.
MORE ISOLATED CONVECTION LIKELY DOWN NEAR KJCT AND KBBD...AND
PROBABLY WONT START UNTO LATER THIS AFTERNOON.

BY MONDAY MORNING...DRYLINE PUSHING RAPIDLY EAST ACROSS THE AREA
WILL BEGIN TO BRING GUSTY WESTERLY WINDS TO CENTRAL AND WESTERN
AREAS. MVFR CIGS WILL PERSIST THROUGH THE END OF THIS FORECAST AT
18Z T KJCT AND KBBD...BUT WILL RAPIDLY CLEAR MONDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 601 AM CDT SUN APR 24 2011/

AVIATION...
/12Z UPDATE/

MVFR CEILINGS WILL CONTINUE OVER ALL TERMINALS UNTIL AROUND NOON.
SOUTHERN WINDS WILL INCREASE TO 10-15KTS WITH GUSTS TO AROUND
20KTS BY EARLY AFTERNOON. AN UPPER LEVEL STORM SYSTEM APPROACHING
FROM THE WEST WILL INTERACT WITH A STALLED FRONTAL BOUNDARY OVER
THE BIG COUNTRY AND A DRYLINE OVER WESTERN SECTIONS OF WEST
CENTRAL TEXAS TO INITIATE THUNDERSTORM ACTIVITY BY 21Z. DISCRETE
SUPERCELLS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. THIS
ACTIVITY COULD POSSIBLE AFFECT SOME IF NOT ALL TERMINALS THROUGH
THE AFTERNOON AND EARLY EVENING HOURS. HAVE INCLUDED A CB GROUP IN
ALL TERMINALS FORECASTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 78  63  89  57  93 /  30  30  10  10  10
SAN ANGELO 	 84  62  93  57  98 /  30  30  10  10   0
JUNCTION 	 82  66  93  59  95 /  30  30  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Apr 24, 3:19 AM CDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
319 AM CDT SUN APR 24 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-250830-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
319 AM CDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE THREAT OF SEVERE WEATHER WILL CONTINUE ACROSS MOST OF WEST
CENTRAL TEXAS THIS AFTERNOON AND INTO TONIGHT. VERY LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH ISOLATED
TORNADOES A SECONDARY THREAT. DANGEROUS LIGHTNING AND LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING HOURS.

In the hours before

Local storm report, Apr 24, 3:59 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
359 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HAIL             3 SSE DYESS AFB         32.38N  99.85W
04/24/2011  E1.75 INCH       TAYLOR             TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER SJT1100118

19
Local storm report, Apr 24, 4:01 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
401 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             1 SW DYESS AFB          32.41N  99.87W
04/24/2011  E1.75 INCH       TAYLOR             TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER SJT1100119

19
Local storm report, Apr 24, 4:05 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
405 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TORNADO          5 N MORAN               32.62N  99.17W
04/24/2011                   SHACKELFORD        TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER SJT1100120

LEH
Local storm report, Apr 24, 4:06 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TORNADO          IBEX                    32.68N  99.12W
04/24/2011                   SHACKELFORD        TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER SJT1100121

LEH
Local storm report, Apr 24, 4:07 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
407 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             1 N ALBANY              32.74N  99.30W
04/24/2011  M1.75 INCH       SHACKELFORD        TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER SJT1100122

LEH
Local storm report, Apr 24, 4:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
408 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             ALBANY                  32.73N  99.30W
04/24/2011  M0.88 INCH       SHACKELFORD        TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER SJT1100123

LEH

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:00 PM CDTSevere Thunderstorm WarningSJTBrown45 min
Apr 23, 9:39 PM CDTSevere Thunderstorm WarningSJTBrown51 min
Apr 23, 10:29 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman46 min
Apr 24, 1:35 PM CDTFire Weather WatchSJTCoke, Crockett, Fisher, Haskell, Irion, Jones and 5 more7 hr
Apr 24, 3:12 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford63 min
Apr 24, 3:35 PM CDTTornado WarningSJTCallahan, Shackelford25 min
Apr 24, 3:48 PM CDTSevere Thunderstorm WarningSJTJones, Taylor42 min
Apr 24, 3:52 PM CDTSevere Thunderstorm WarningSJTJones, Nolan, Taylor38 min
Apr 24, 3:56 PM CDTTornado WarningSJTShackelford49 min
Apr 24, 4:03 PM CDTTornado WarningSJTTaylor42 min
Apr 24, 4:27 PM CDTTornado WarningSJTCallahan, Shackelford, Taylor48 min
Apr 24, 4:44 PM CDTAreal Flood AdvisorySJTTaylor91 min
Apr 24, 5:00 PM CDTTornado WarningSJTCallahan, Shackelford, Taylor45 min
Apr 24, 5:10 PM CDTTornado WarningSJTCallahan, Shackelford20 min
Apr 24, 5:25 PM CDTTornado WarningSJTCallahan, Shackelford65 min
Apr 24, 5:28 PM CDTFlash Flood WarningSJTCallahan, Shackelford, Taylor3 hr
Apr 24, 5:31 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor44 min
Apr 24, 5:52 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor38 min
Apr 24, 6:14 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford, Taylor61 min
Apr 24, 6:33 PM CDTTornado WarningSJTCallahan, Coleman, Runnels, Taylor57 min
Apr 24, 6:46 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor33 min

Nearby

Tornado Warnings in Texas, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.